MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4406, 5F-80CM, SYNTEL RT-EMB; DXE

APPLIED MEDICAL RESOURCES A4406, 5F-80CM, SYNTEL RT-EMB; DXE
Model Number A4406
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
"(please refer to cer (b)(4) a4406 - lot 1249201 - 1) balloon was checked by inflating it out from patient and no problem, it inflated regularly.Catheter was used on patient and inflated with 0,75cc physiologic solution.Also in this case, they could feel no any resistance so they extracted it and could feel no any resistance.After extraction they could see ballon was deflated (they do not tried to inflate it again to check if it was broken).Catheter was substituted with another one, different brand was used (brand n/a) sample is available for inspection event was transmitted to us as "complaint." additional information received: procedure was aorto bifemoral bypass.Catheters were used for prosthesis thrombectomy.They report no prosthesis calcification at all found in the vessel.Patient status - good, no additional intervention required.
 
Additional Manufacturer Narrative
Type of intervention added to description.Additional information was requested and received.Investigation summary: the event unit was returned for evaluation.Upon inspection, engineering confirmed the experience of balloon rupture without fragmentation.No testing was performed on the returned unit due to the compromised integrity of the balloon.All applied medical catheters are functionally tested throughout the manufacturing process to ensure proper function.The customer confirmed that the balloon was inflated and retained air outside of the patient.This implies that the product was conforming before use.The exact root cause of the customer's experience remains unknown.Similar events have shown that balloon rupture can occur when the balloon is inflated and pulled with a force that exceeds that material strength of the balloon or if the balloon is over-inflated.The instructions for use (ifu) warn that, "balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel." although the exact root cause remains unknown, applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Type of intervention - "they just changed catheter".

Brand Name
A4406, 5F-80CM, SYNTEL RT-EMB
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6039027
Report Number2027111-2016-00697
Device Sequence Number10969294
Product Code DXE
UDI-Device Identifier00607915110857
UDI-Public(01)00607915110857(17)200616(30)01(10)1249201
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K901627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/16/2020
Device Model NumberA4406
Device Catalogue Number100610001
Device Lot Number1249201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/19/2016
Supplement Report FDA Received Date11/17/2016
Patient Sequence Number1